MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG19120-1030-1S
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure using the pipeline vantage with shield technology, the device became stuck during resheathing in the distal section of the phenom 27 microcatheter.The catheter, specifically the distal section, experienced resistance and was found to be damaged, described as flattened and kinked.Additionally, resistance was encountered in the middle section of the phenom plus catheter used in the procedure.The procedure involved treating an unruptured saccular aneurysm located in the right posterior communicating artery, with severe vessel tortuosity noted.The max diameter and neck diameter were 5mm.The landing zone was 3.8mm distal and 4.5mm proximal.The access vessel was the internal carotid artery with a diameter of 5mm or above.Dual antiplatelet treatment was administered, and the angiographic result post-procedure appeared satisfactory.The physician attempted to release the load in the system to resolve the issue, but it was unsuccessful.There was no damage to the pipeline pushwire.The tri-axial system was initially positioned correctly, but as the device was maneuvered, the vantage device began to ribbon or flatten, causing significant friction and difficulty in resheathing.The decision was made to recapture and remove the pipeline, and upon inspection, the vantage device was found stuck in the microcatheter, which was deformed into a ribbon shape.The phenom plus catheter was also kinked.A continuous flush had been administered.The product was removed, and the patient outcome was reported as alive with no injury.No patient complications have been reported as a result of this event.The devices were prepared and flushed as indicated in the ifu.Additional information was received that the phenom 27 catheter had resistance in the phenom plus catheter.Phenom plus resistance occurred during delivery and retrieval.The cause of the event was not determined but assumed combination of severe tortuosity and possibly damaged phenom 27 from resheathing.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21322665
Report Number9617601-2025-00145
Device Sequence Number8603829
Product Code QJP
UDI-Device Identifier00763000399733
UDI-Public(01)00763000399733(17)270115(10)228055169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number228055169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date08/18/2025
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale